Strong Wind, Butler
- When
- April 10, 12:00 PM CST to 4:00 PM CST
- Where
- Butler forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 36.716, -90.407 (the zone’s center; the record gives no point)
Strong gusty west to southwest winds occurred in the wake of a cold front that arced southeast from a low pressure center over central Illinois. Peak measured wind gusts were near 40 mph along and south of a line from Poplar Bluff to Cape Girardeau.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Strong gusty west to southwest winds occurred in the wake of a cold front that arced southeast from a low pressure center over central Illinois. Peak measured wind gusts were near 40 mph along and south of a line from Poplar Bluff to Cape Girardeau. The highest measured gusts were 44 mph at Cape Girardeau and 41 mph at Poplar Bluff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 10, 11:35 AM CST, 25 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1235 PM CDT Sat Apr 10 2021 .UPDATE... Updated aviation discussion for 18Z TAFs && .SHORT TERM...(Today through Sunday) Issued at 315 AM CDT Sat Apr 10 2021 The main concern in the near term is the potential for showers and isolated thunderstorms today, especially through early afternoon. That's followed by a small chance of showers across northern portions of the region late tonight and early Sunday morning. The center of low pressure over southern Missouri will lift northeast into Illinois today, reaching the southern tip of Lake Michigan by daybreak Sunday. A cold front draped south of the low is forecast to pass through the region today. Along and ahead of this front, showers and isolated thunderstorms will remain possible. Any thunder this morning should be elevated and of little concern. Enough destabilization may occur by late morning and early afternoon east of the Wabash River and LBL to foster better updrafts that could pose a localized threat for strong wind gusts and small hail. In the wake of the front, mainly dry conditions are forecast to take hold west to east through the day. The dry weather should last into tonight and Sunday across most of the area. The main exception may be northern reaches of southern Illinois and southwest Indiana, where moisture rotating around the upper low may result in widely scattered showers later tonight and early Sunday morning. It will also be quite windy behind the front. By this afternoon, west southwest winds will average around 20 mph, with occasional gusts into the 30s. Sunday will also be quite breezy with west winds 15 to 20 mph and occasional gusts of 25 to 30 mph. While not nearly as warm as yesterday, highs today will be seasonably warm in the middle 60s west to lower 70s east. After lows tonight in the seasonable 45 to 50 degree range, highs on Sunday should range from the upper 60s to middle 70s. .LONG TERM...(Sunday night through Friday) Issued at 315 AM CDT Sat Apr 10 2021 Confidence is high that we will see little, if any, precipitation, and temperatures, after Monday, at or a bit below normal. The upper low currently impacting the region will lift north toward Michigan where it will merge with more energy diving out of Canada by Monday. This will push a cold front through our region. A few showers will be possible near and behind the cold front, but QPF is very light. Ahead of the front, temperatures will climb several degrees above normal into the upper 60s and lower 70s. A few mid 70s will even be possible over west Kentucky. Behind the front, winds will be from the north through the end of the week, and that will keep temperatures generally at or slightly below normal levels. In addition to the merged low over the Great Lakes, there will be another large area of low pressure aloft in the UT/NV/ID area by Wednesday. Much of the guidance indicates some minor ridging through the Plains between these two areas of low pressure, but it could end up being an elongated area of low pressure across the entire northern tier of the country. The Great Lakes low will move east or southeast late in the week, and energy from the western low will attempt to spread eastward through the Plains and possibly into our region by next Saturday. The details are sketchy for Thursday and beyond, but with little moisture available and no significant surface development, any disturbances that do reach our region will have a hard time getting rain to the ground. && .AVIATION... Issued at 1235 PM CDT Sat Apr 10 2021 Improving conditions will continue to spread east and northeast through the afternoon in the wake of a cold front arcing southeast from the kstl area. VFR conditions over se Missouri will overspread west Kentucky and southern IL early this afternoon, finally reaching sw Indiana around 21z. Along with the clearing will come gustier west to southwest winds. Some gusts to 30 knots are expected through early this evening. MVFR cigs will wrap back east across parts of southern IL, southwest IN, and northwest KY tonight and linger into Sunday morning. Further south, vfr conditions are likely to persist in se Missouri and sw Kentucky. Winds will remain gusty through the night, up to around 20 kt. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RJP LONG TERM...DRS AVIATION...MY
Hazardous Weather Outlook National Weather Service Paducah KY 342 AM CDT Sat Apr 10 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 342 AM CDT Sat Apr 10 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated thunderstorms remain possible today along and ahead of a weak cold front that will move east through the entire region by 4 PM. An isolated strong storm cannot be ruled out from late morning into early afternoon, mainly in southwest Indiana and the Kentucky Pennyrile. Strong west to southwest winds will gust up to 35 mph at times behind the cold front this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. RJP
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
830 AM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 S GREENVILLE 37.10N 90.45W
04/09/2021 M0.70 INCH WAYNE MO TRAINED SPOTTER
NEAR CAMP ALLEN.
0351 PM HAIL GATEWOOD 36.58N 91.09W
04/09/2021 M0.88 INCH RIPLEY MO PUBLIC
RELAYED BY TV MEDIA.
0419 PM HAIL DONIPHAN 36.62N 90.82W
04/09/2021 E1.00 INCH RIPLEY MO BROADCAST MEDIA
QUARTER SIZE HAIL NEAR LONE STAR SCHOOL.
0434 PM HAIL DONIPHAN 36.62N 90.82W
04/09/2021 E1.50 INCH RIPLEY MO BROADCAST MEDIA
0437 PM HAIL ELLSINORE 36.94N 90.75W
04/09/2021 E1.00 INCH CARTER MO EMERGENCY MNGR
COVERING THE GROUND.
0447 PM HAIL 3 W ELLSINORE 36.93N 90.80W
04/09/2021 E1.00 INCH CARTER MO BROADCAST MEDIA
0448 PM HAIL PIEDMONT 37.15N 90.70W
04/09/2021 E0.88 INCH WAYNE MO BROADCAST MEDIA
0455 PM HAIL 3 SSW PATTERSON 37.15N 90.57W
04/09/2021 E0.70 INCH WAYNE MO EMERGENCY MNGR
PEA TO DIME SIZE HAIL.
0457 PM HAIL PATTERSON 37.19N 90.55W
04/09/2021 E1.75 INCH WAYNE MO BROADCAST MEDIA
0507 PM HAIL QULIN 36.60N 90.25W
04/09/2021 E1.75 INCH BUTLER MO BROADCAST MEDIA
0507 PM HAIL QULIN 36.60N 90.25W
04/09/2021 E1.00 INCH BUTLER MO BROADCAST MEDIA
0513 PM HAIL 4 N QULIN 36.66N 90.25W
04/09/2021 E1.00 INCH BUTLER MO BROADCAST MEDIA
IN COMMUNITY OF BROSELEY.
0514 PM HAIL 2 NW CHRISTOPHER 37.99N 89.08W
04/09/2021 E1.00 INCH FRANKLIN IL TRAINED SPOTTER
0516 PM HAIL 3 N MURPHYSBORO 37.81N 89.33W
04/09/2021 E0.70 INCH JACKSON IL EMERGENCY MNGR
0530 PM TSTM WND DMG PUXICO 36.95N 90.16W
04/09/2021 STODDARD MO EMERGENCY MNGR
POWER LINES DOWN, BLOCKING ROAD.
0530 PM HAIL PUXICO 36.95N 90.16W
04/09/2021 E1.00 INCH STODDARD MO BROADCAST MEDIA
0535 PM HAIL FISK 36.78N 90.21W
04/09/2021 E1.00 INCH BUTLER MO BROADCAST MEDIA
0543 PM HAIL 3 W VERGENNES 37.91N 89.39W
04/09/2021 E0.70 INCH JACKSON IL LAW ENFORCEMENT
PEA TO DIME SIZE HAIL.
0610 PM TSTM WND DMG 3 SE ZALMA 37.11N 90.04W
04/09/2021 BOLLINGER MO BROADCAST MEDIA
OLD TRAILER BLOWN ACROSS COUNTY ROAD 640
NEAR STODDARD COUNTY LINE. TIN ROOFING BLOWN
AROUND.
0620 PM TSTM WND DMG MARBLE HILL 37.30N 89.98W
04/09/2021 BOLLINGER MO EMERGENCY MNGR
CARPORT BLOWN OVER FENCE.
0620 PM TSTM WND DMG MARBLE HILL 37.30N 89.98W
04/09/2021 BOLLINGER MO EMERGENCY MNGR
LARGE ROTTED TREE LANDED ON A HOUSE, CAUSING
EXTENSIVE DAMAGE. OCCURRED AT SAME TIME AND
LOCATION AS CARPORT BLOWN OVER FENCE.
0625 PM TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
04/09/2021 M53 MPH CAPE GIRARDEAU MO ASOS
0626 PM FLOOD MARION 37.73N 88.94W
04/09/2021 WILLIAMSON IL TRAINED SPOTTER
STANDING WATER ON ROADS. A VEHICLE STOPPED
IN FLOODWATERS.
0705 PM TSTM WND DMG AVA 37.89N 89.49W
04/09/2021 JACKSON IL BROADCAST MEDIA
TWO TREES DOWN IN AVA. ONE ON A HOUSE AND
ANOTHER ON A TRUCK. TIME ESTIMATED FROM
RADAR.
&&The national radar mosaic for the moment the first event began.
7 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950614, 950615, 950616, 950617, 950618, 950619, 950620.